Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 22, 2004, 5:54 AM CDT for 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2004, 5:54 AM CDT (10:54 UTC)
- Expired
- Apr 22, 2004, 7:55 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Faulkner County, AR, Perry County, AR, White County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 42 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 4:30 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 22, 4:30 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT THU APR 22 2004 .DISCUSSION... H5 SYSTEM OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS INTERACTING WITH SURFACE BOUNDARY...CONTINUES TOUCHING OFF CONVECTION THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND MOVED OVER THE SAME AREAS OF WESTERN AND CENTRAL ARKANSAS...DUMPING AS MUCH AS ONE TO THREE INCHES OF RAIN. SOME FLOODING HAS BEEN NOTED...PARTICULARLY IN COUNTIES NORTH AND WEST OF LITTLE ROCK. CONVECTION WILL CONTINUE LIFTING TO THE NORTH THIS MORNING...WITH DRIER AIR WORKING ITS WAY INTO THE LOWER LEVELS...SHUTTING OFF PRECIP LATER ON TODAY. HOWEVER...FOR THE REMAINDER OF THE MORNING...WILL MENTION HEAVY RAINFALL IN THE CENTRAL AND NORTHERN AREAS...AS RADAR ESTIMATES HAVE CONTINUED TO SHOW TWO TO FOUR INCHES IN THE LAST SEVERAL HOURS IN SOME AREAS. FOR TODAY...THE NORTH WILL REMAIN MOSTLY CLOUDY...WITH MAXES ONLY REACHING THE LOWER 70S. AREAS OVER THE CENTRAL AND SOUTH COULD GET INTO THE UPPER 70S/LOWER 80S. SURFACE BOUNDARY WILL BEGIN RETREATING NORTHWARD TODAY. WITH A GOOD OPPORTUNITY FOR DIURNAL HEATING...AND INTERACTION WITH ANOTHER UPPER LEVEL WAVE THIS AFTERNOON...ANOTHER ROUND OF CONVECTION IS LIKELY TO INITIATE LATE THIS AFTERNOON/EARLY TONIGHT ALONG AND TO THE NORTH OF THE BOUNDARY. BIGGEST CONCERN IS HOW FAR NORTH THE BOUNDARY WILL MAKE IT. SHORT RANGE MODELS ARE INDICATING PROGRESSION INTO NORTHERN ARKANSAS DURING THE EARLY EVENING...BEFORE THE FRONT HAS TROUBLE MOVING OVER THE HIGHER TERRAIN. THIS WOULD INDICATE THE AXIS OF HEAVIEST RAINFALL WILL BE OVER NORTHWEST/NORTHERN ARKANSAS. INITIALLY...STORMS COULD BE SEVERE OVER NORTHERN AND NORTHWEST ARKANSAS TONIGHT AT THE ONSET OF THE EVENT. HOWEVER...EVENT WILL EVOLVE INTO MORE OF A HEAVY RAINFALL EVENT AS THE SYSTEM ENTERS NORTHERN ARKANSAS. AREAS NEAR THE MISSOURI BORDER...IN THE VICINITY OF AND TO THE NORTH OF RETREATING SURFACE BOUNDARY COULD RECEIVE AS MUCH AS ONE TO TWO INCHES OF RAIN DURING THE OVERNIGHT HOURS...WITH ISOLATED HIGHER AMOUNTS. AT THIS TIME...AM THINKING THAT A FLOOD WATCH WILL BE UNNECESSARY...AS AXIS OF HEAVIER RAIN OVER THE LAST 24 HOURS HAS BEEN FURTHER SOUTH OVER CENTRAL ARKANSAS. WILL...HOWEVER... MENTION THE POSSIBILITY OF HEAVY RAIN IN THE FORECAST FOR TONIGHT FOR AREAS MAINLY NORTH OF CLARKSVILLE TO BATESVILLE. BRIEF RESPITE AGAIN EARLY FRIDAY...AS H5 RIDGING NOSES INTO EASTERN ARKANSAS. APPROACHING UPPER TROUGH HEADING UP FROM THE SOUTHWEST ON FRIDAY NIGHT WILL ONCE AGAIN MAKE SHOWERS AND THUNDERSTORMS LIKELY FOR THE WEST AND THE NORTH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL COME ON SATURDAY...AS DEVELOPING SURFACE LOW FINALLY BRINGS A FRONT IN FROM THE WEST. FRONT WILL MOVE ACROSS SATURDAY NIGHT...AND WOULD NOT BE SURPRISED TO SEE ANOTHER ROUND OF HEAVY RAINFALL. WILL HIGHLIGHT THIS IN THIS MORNINGS HAZARDOUS WEATHER OUTLOOK. FRONT WILL MOVE EAST OF THE FORECAST AREA ON SUNDAY EVENING...WITH HIGH PRESSURE FOLLOWING...BRINGING AN END TO THE ACTIVE WEATHER PATTERN OF THE LAST SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 80 63 80 62 / 50 50 50 50 HARRISON AR 71 56 69 56 / 70 80 60 70 HOT SPRINGS AR 79 64 79 61 / 50 40 40 50 PINE BLUFF AR 80 66 80 63 / 30 30 30 40 MOUNTAIN HOME AR 72 58 71 57 / 70 80 60 70 MONTICELLO AR 81 66 81 64 / 30 30 30 40 SEARCY AR 79 61 79 61 / 60 50 60 60 MOUNT IDA AR 78 65 78 61 / 60 40 50 60 RUSSELLVILLE AR 77 61 76 60 / 70 50 60 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 57
Hazardous weather outlook, Apr 22, 5:00 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU APR 22 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE NORTHWEST HALF OF ARKANSAS LATE THIS AFTERNOON AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS OVER THE NORTHERN HALF OF ARKANSAS WILL GRADUALLY DISSIPATE THIS MORNING. THERE WILL BE PLENTY OF CLOUDS LEFT BEHIND...WITH BREAKS IN THE CLOUDS THIS AFTERNOON. A SYSTEM ALOFT WILL ARRIVE FROM THE SOUTHERN PLAINS THIS AFTERNOON. THE SYSTEM WILL INTERACT WITH A BOUNDARY LEFT BEHIND BY PRECIPITATION THIS MORNING. SHOWERS AND THUNDERSTORMS WILL REDEVELOP...MAINLY OVER NORTHERN AND CENTRAL ARKANSAS. STORMS ARE EXPECTED TO BECOME SEVERE QUICKLY...WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE. SEVERE WEATHER WILL BE MOST LIKELY LATE THIS AFTERNOON AND TONIGHT IN AREAS NORTH AND WEST OF MENA...CONWAY...AND SALEM. AS THE NIGHT PROGRESSES...THE SEVERE WEATHER EVENT WILL GRADUALLY EVOLVE INTO A HEAVY RAIN EVENT. PRECIPITATION WILL TEND TO FOCUS ALONG A STALLED FRONTAL BOUNDARY CLOSE TO THE ARKANSAS AND MISSOURI BORDER. ONE TO TWO INCHES OF RAIN WILL BE COMMON...WITH LOCAL AMOUNTS OF 3 TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS THAT DEVELOP TONIGHT WILL GRADUALLY DIMINISH FRIDAY MORNING. THERE WILL BE A LULL FRIDAY AFTERNOON...WITH MORE STORMS IN THE FORECAST FRIDAY NIGHT. THE WEATHER PATTERN WILL NOT CHANGE THROUGH AT LEAST SATURDAY. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN ARKANSAS. GIVEN THIS...STORMS THAT DEVELOP THE REMAINDER OF THE WEEK WILL BE MOST LIKELY ACROSS THE NORTHERN HALF OF THE STATE. SEVERE WEATHER WILL REMAIN A POSSIBILITY...WITH AREAS OF HEAVY TO EXCESSIVE RAINFALL. FLASH FLOODING MAY OCCUR IN SOME LOCALES. THE PATTERN WILL FINALLY CHANGE THIS WEEKEND. A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE WEST SATURDAY NIGHT AND SUNDAY...WITH COOLER AND DRIER AIR TO FOLLOW BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT IN THE NORTHWEST HALF OF ARKANSAS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:16 PM CDT | Flash Flood Warning | LZK | Faulkner | 3 hr |
| Apr 21, 7:17 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 43 min |
| Apr 21, 7:57 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 43 min |
| Apr 21, 8:19 PM CDT | Flash Flood Warning | LZK | White | 116 min |
| Apr 21, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
| Apr 21, 8:59 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 31 min |
| Apr 21, 9:04 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 46 min |
| Apr 21, 9:13 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 47 min |
| Apr 21, 10:23 PM CDT | Flash Flood Warning | LZK | Faulkner, White, Woodruff | 3 hr |
| Apr 22, 12:12 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 22, 12:28 AM CDT | Flash Flood Warning | LZK | Conway, Pope | 3 hr |
| Apr 22, 12:44 AM CDT | Flash Flood Warning | LZK | Logan | 3 hr |
| Apr 22, 1:45 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 35 min |
| Apr 22, 2:45 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 30 min |
| Apr 22, 3:28 AM CDT | Flash Flood Warning | LZK | Scott, Yell | 2 hr |
| Apr 22, 3:30 AM CDT | Flash Flood Warning | LZK | Conway, Perry | 2 hr |
| Apr 22, 3:43 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 42 min |
| Apr 22, 6:09 AM CDT | Flash Flood Warning | LZK | Scott | 111 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.